Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 28, NWS Wichita, KS

May 28, 20088 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 28, 2008, 2:55 PM CDT for 8 counties in Kansas. It took effect at May 29, 2008, 3:31 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 28, 2008, 2:55 PM CDT (19:55 UTC)
In effect from
May 29, 2008, 3:31 AM CDT
Expired
May 29, 2008, 8:00 PM CDT
In force
16 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 281955
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT WED MAY 28 2008

...STRONG SOUTH WINDS WILL AFFECT CENTRAL KANSAS ON THURSDAY...

SOUTHERLY WINDS WILL INCREASE ON THURSDAY ACROSS CENTRAL KANSAS...AS
SURFACE LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SOUTH WINDS OF
25 TO 35 MPH WILL MATERIALIZE DURING THE AFTERNOON...AND CONTINUE INTO
THE EVENING HOURS ACROSS THE AREA.

KSZ032-033-047-048-050-067-290900-
/O.NEW.KICT.WI.Y.0028.080529T1700Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
255 PM CDT WED MAY 28 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM CDT THURSDAY. 

VERY STRONG SOUTH WINDS WILL DEVELOP OVER CENTRAL KANSAS THURSDAY
AFTERNOON...WITH SUSTAINED WIND SPEEDS NEAR 30 MPH AND GUSTS AROUND
45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB
6 follow-up statements
000 
WWUS73 KICT 290831
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CDT THU MAY 29 2008

KSZ049-051-291645-
/O.EXA.KICT.WI.Y.0028.080529T1700Z-080530T0100Z/
SALINE-MCPHERSON-
INCLUDING THE CITIES OF...SALINA...MCPHERSON
331 AM CDT THU MAY 29 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

VERY STRONG SOUTH WINDS WILL DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH
SUSTAINED WIND SPEEDS NEAR 30 MPH AND GUSTS AROUND 45 MPH. T

THIS ADVISORY INCLUDES I-70 BETWEEN MILE MARKERS 174 AND 266.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-291645-
/O.CON.KICT.WI.Y.0028.080529T1700Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
331 AM CDT THU MAY 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

VERY STRONG SOUTH WINDS WILL DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH
SUSTAINED WIND SPEEDS NEAR 30 MPH AND GUSTS AROUND 45 MPH.

THIS AREA INCLUDES I-70 BETWEEN MILE MARKERS 174 AND 266. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 290851
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT THU MAY 29 2008

KSZ032-033-047>051-067-300100-
/O.CON.KICT.WI.Y.0028.080529T1700Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
351 AM CDT THU MAY 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

VERY STRONG SOUTH WINDS WILL DEVELOP OVER CENTRAL KANSAS THIS
AFTERNOON. SUSTAINED WINDS NEAR 30 MPH AND GUSTS AROUND 45 MPH
ARE EXPECTED.

THE ADVISORY INCLUDES I-70 BETWEEN MILE MARKERS 174 AND 266.
DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD USE
EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

HOWERTON
000 
WWUS73 KICT 291625
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1125 AM CDT THU MAY 29 2008

KSZ032-033-047>051-067-300030-
/O.CON.KICT.WI.Y.0028.080529T1700Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
1125 AM CDT THU MAY 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTH WINDS WILL CONTINUE DEVELOP OVER CENTRAL KANSAS
THIS AFTERNOON. SUSTAINED WINDS NEAR 30 MPH AND GUSTS AROUND 45
MPH ARE EXPECTED.

THE ADVISORY INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 174 AND
266. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

KETCHAM
000 
WWUS73 KICT 292011
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT THU MAY 29 2008

KSZ032-033-047>051-067-300100-
/O.CON.KICT.WI.Y.0028.000000T0000Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
311 PM CDT THU MAY 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTH WINDS WILL CONTINUE TO AFFECT CENTRAL KANSAS
THROUGH THIS EVENING...SUSTAINED WINDS NEAR 30 MPH AND GUSTS
AROUND 45 MPH WILL PREVAIL ACROSS THE ADVISORY AREA.

THE ADVISORY INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 174 AND
266. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

JAKUB
000 
WWUS73 KICT 292012
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT THU MAY 29 2008

KSZ032-033-047>051-067-300100-
/O.CON.KICT.WI.Y.0028.000000T0000Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
312 PM CDT THU MAY 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTH WINDS WILL CONTINUE TO AFFECT CENTRAL KANSAS
THROUGH THIS EVENING...SUSTAINED WINDS NEAR 30 MPH AND GUSTS
AROUND 45 MPH WILL PREVAIL ACROSS THE ADVISORY AREA.

THE ADVISORY INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 174 AND
266. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


JAKUB
000 
WWUS73 KICT 300056
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT THU MAY 29 2008


KSZ032-033-047>051-067-300200-
/O.EXP.KICT.WI.Y.0028.000000T0000Z-080530T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
756 PM CDT THU MAY 29 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

SOUTH WINDS WILL GRADUALLY DIMINISH TO SPEEDS OF 15 TO 25 MPH THIS
EVENING. 

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 12:25 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 28, 12:25 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT WED MAY 28 2008

.AVIATION...
FOR THE 18Z TAF SUITE...CIGS WILL LIFT TO MAINLY MVFR...EXCEPT
PERHAPS AT KRSL/KSLN BY LATE AFTERNOON. OTHERWISE...LOW CIGS
WILL LIKELY REDEVELOP LATE TONIGHT...ESPECIALLY ACROSS CENTRAL
KANSAS...WITH SOME IFR CONDITIONS EXPECTED AGAIN. PATCHY MVFR
FOG IS ALSO POSSIBLE...THOUGH CONFIDENCE WAS NOT HIGH ENOUGH
TO PLACE IN TAFS AT THE MOMENT. ISOLATED CONVECTION IS POSSIBLE
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS EVENING
THOUGH NOT ENOUGH TO INCLUDE IN TAFS JUST YET.

KED

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT WED MAY 28 2008/

AVIATION...
12Z TAFS...FOG WILL QUICKLY DISSIPATE AND THE LIFR CEILINGS WILL
LIFT SOME THIS MORNING...BUT MVFR CEILINGS WILL CONTINUE THROUGH
MUCH OF THE DAY. KCNU MAY BE THE FIRST TO SEE SOME SUN THIS
AFTERNOON. FOG IS EXPECTED AGAIN TONIGHT ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS WITH SOUTHEAST WINDS PROVIDING SOME UPSLOPE FLOW.

SCHRECK

PREV DISCUSSION... /ISSUED 343 AM CDT WED MAY 28 2008/

DISCUSSION...

TODAY-THIS EVENING:

VERY DIFFICULT CALL ON BOTH THE PRECIPITATION AND TEMPERATURE
FORECAST TODAY. RELATIVELY WARM START IS WELL ABOVE MODEL
PREDICTIONS. ANTICIPATE CLOUDS TO BE RATHER STUBBORN TO CLEAR WITH
BROKEN CLOUDS LIKELY LINGERING OVER PARTS OF CENTRAL KS UNTIL VERY
LATE IN THE AFTERNOON. GIVEN THE CHALLENGE OF AMOUNT CLOUDS...SOME
COLD AIR ADVECTION THIS MORNING AND RESIDUAL MOISTURE TO
EVAPORATION THERE IS FAIRLY WIDE RANGE OF POSSIBLE VALUES FOR MAXES
TODAY. CURRENT FORECAST REFLECT BEST MIDPOINT VALUES BETWEEN THE
EXTREMES...AND LET THE DAY SHIFT REFINE THINGS.
ADDITIONALLY...PESKY SHOWERS AND THUNDERSTORMS WILL MAY PERSIST
INTO THE MORNING...BEING PRIMARILY DRIVEN BY ELEVATED INSTABILITY
AND DECENT THETAE ADVECTION. BOTH ARE EXPECTED TO BE ON THE WANE
DURING THE MORNING. HOWEVER THERE IS SOME INDICATION THAT THE CAP
MAY WEAKEN A BIT NEAR THE OK BORDER LATE THIS AFTERNOON/EARLY
EVENING. WILL KEEP SLIGHT CHANCE GOING FOR THAT. GLOBAL FORECAST
SYSTEM MODEL FORECAST SOUNDING AT WLD AT 2100 UTC IS ABOUT 2000
J/KILOGRAM AND UNCAPPED. THAT MIGHT BE A BIT OPTIMISTIC...BUT
STILL ENOUGH TO WARRANT SOME LOW PROBABILITY OF PRECIPITATION.
NORTH AMERICAN MODEL ONLY HAS ABOUT 500 J/KILOGRAM CONVECTIVE
AVAILABLE POTENTIAL ENERGY AND 18 CONVECTIVE INHIBITION AT THE
SAME TIME.

OVERNIGHT-FRI:

STILL SOME INCREASE IN MOISTURE AND WARM AIR ADVECTION ACROSS THE
WEST AND WILL KEEP LOW PROBABILITY OF PRECIPITATION GOING FOR
CENTRAL KS AND PARTS SOUTH CENTRAL KS BASED OVERNIGHT. CURRENTLY
HAVE DRY FORECAST GOING ON THU BASED ON ATMOSPHERE REMAINING
CAPPED. OTHERWISE FAIRLY IMPRESSIVE CONVECTIVE AVAILABLE POTENTIAL
ENERGY AND UPPER DIFFLUENCE IN OTHERWISE LOW SHEAR ENVIRONMENT...SO
POTENTIAL WOULD BE FOR PULSE SEVERE. SOUTHWARD EXTENT OF
THUNDERSTORMS THU NIGHT WILL BE HIGHLY DEPENDENT ON STRENGTH OF
THE CAP...WITH CHANCES INCREASING BY FRI AS FRONT SAGS CLOSER.

SAT-WED:

NO CHANGES TO GOING FORECAST.

-HOWERTON

AVIATION... 0600 UTC TAFS...ICT/SLN/HUT/CNU/RSL...AN ISOLATED
THUNDERSTORM ACROSS SOUTH-CENTRAL KANSAS MAY AFFECT THE ICT
TERMINAL BETWEEN 06-08 UTC. MAY NEED TO INCLUDE A TEMPO GROUP TO
ACCOUNT FOR THIS ACTIVITY. HOWEVER...FOR THE MOST PART AM NOT
ANTICIPATING WIDESPREAD CONVECTION TONIGHT DUE TO WEAK LOW-LEVEL
JET AND LITTLE TO NONE MIDDLE/UPPER FORCING...BUT ISOLATED
ACTIVITY MAY PERCOLATE THROUGH THE OVERNIGHT HOURS ACROSS MAINLY
SOUTH-CENTRAL KANSAS...ALONG ZONE OF BEST INSTABILITY AND
CONVERGENCE. OTHERWISE...LOW MVFR TO IFR CEILINGS WILL FILTER
SOUTH ACROSS THE AREA TONIGHT...BEHIND A COLD FRONT OOZING TO THE
SOUTH. AREAS OF DRIZZLE WILL BE MOST LIKELY NORTHWEST OF TURNPIKE.
LOWEST CEILINGS WILL LIKELY AFFECT THE RSL TERMINAL...WHERE LOW
IFR CATEGORY MAY BE BREACHED.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  64  87  68 /  10  10  10  10
HUTCHINSON      68  63  88  68 /  10  20  10  10
NEWTON          72  62  86  69 /  10  20  10  10
ELDORADO        73  62  85  70 /  10  10  10  10
WINFIELD-KWLD   77  65  86  71 /  20  20  10  10
RUSSELL         64  62  89  68 /  10  20  10  20
GREAT BEND      66  61  89  68 /  20  20  10  20
SALINA          66  63  88  69 /  10  20  10  20
MCPHERSON       67  62  87  68 /  20  20  10  10
COFFEYVILLE     78  64  87  71 /  20  10  10  10
CHANUTE         75  61  85  69 /  10  10  10  10
IOLA            73  60  85  69 /  10  10  10  10
PARSONS-KPPF    76  64  86  70 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 28, 1:38 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT WED MAY 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
138 PM CDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE VARIOUS RIVER
FLOOD PRODUCTS FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE OKLAHOMA BORDER EARLY
THIS EVENING. SOME OF THESE STORMS COULD BE STRONG...PRODUCING GUSTY
WINDS AND SMALL HAIL.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO PARTS OF CENTRAL
KANSAS LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RIVER FLOOD WARNINGS WILL CONTINUE INTO THURSDAY FOR SOME
LOCATIONS IN SOUTHERN KANSAS...SEE THE LATEST FLOOD WARNINGS FOR
MORE DETAILS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL KANSAS THURSDAY EVENING AND THURSDAY NIGHT...SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY. THE BETTER
CHANCES OF THUNDERSTORMS WILL OCCUR ON FRIDAY IN ASSOCIATION WITH
COLD FRONT MOVING ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
SEVERE NORTHWEST OF A LINE FROM IOLA TO ARKANSAS CITY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.

THUNDERSTORMS ARE ALSO IN THE FORECAST FOR PARTS OF THE AREA
THROUGH THE WEEKEND AND INTO NEXT WEEK. IT IS TOO EARLY TO
DETERMINE WHETHER THESE STORMS WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:36 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
May 28, 4:50 AM CDTAreal Flood WarningICTSumner6 hr
May 28, 5:26 AM CDTAreal Flood WarningICTMontgomery, Neosho, Wilson7 hr

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.